Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 19, 2011White County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2011, 10:44 PM EDT for White County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 10:44 PM EDT (02:44 UTC)
Expired
Aug 19, 2011, 11:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County White County, GA

The radar

The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2109 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS82 KFFC 200244
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI AUG 19 2011

GAZ016-200315-
1044 PM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND OCCASIONAL 
CLOUD-TO-GROUND LIGHTNING IN WHITE COUNTY UNTIL 1115 PM EDT...

AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAUTEE...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 
MPH...WHICH MAY BLOW DOWN SOME SMALL OR WEAK TREES AND BLOW ABOUT 
LOOSE...LIGHT WEIGHT OBJECTS IN THE AREA.

&&

LAT...LON 3476 8362 3475 8362 3468 8363 3465 8365
      3463 8363 3460 8364 3454 8361 3450 8366
      3450 8371 3460 8381 3478 8366
TIME...MOT...LOC 0243Z 315DEG 7KT 3464 8370

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 9:40 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 19, 9:40 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT FRI AUG 19 2011

.UPDATE...
NORTHWEST FLOW ALOFT CONTINUES ACROSS THE FORECAST AREA...AND WILL
REMAIN THE PATTERN THROUGH THE SHORT TERM AND INTO THE FIRST PART OF
THE LONG TERM. NUMEROUS EMBEDDED SHORT WAVES WILL TRAVERSE THE
REGION THROUGH THE SHORT TERM AND FIRST PART OF THE LONG
TERM...IMPINGING ON A MARGINALLY UNSTABLE...MOIST
ATMOSPHERE...GENERATING SCT THUNDERSTORMS. A REMNANT MCV WAS MOVING
THROUGH THE CWA THIS EVENING...WITH SCT SHRA/TSRA DEVELOPING
ALONG-AHEAD OF THIS SYSTEM. HAVE RAISED POPS ACROSS EC/SE PARTS OF
THE CWA OVERNIGHT AS THIS SYSTEM CONTINUES TO TRACK IN THAT
DIRECTION. NW PARTS OF THE CWA SHOULD NOT SEE MUCH MORE CONVECTION
TONIGHT. FOR SAT...MUCH OF THE CWA IS ON THE BACK SIDE OF THE FIRST
SHORT WAVE/MCV...AND AS SUCH...CONVECTION SHOULD BE LIMITED TO THE
SE PART OF THE STATE. HAVE LOWERED POPS ACROSS N GA FOR SAT MORNING
IN ACCORDANCE WITH THIS THINKING. ANOTHER NW FLOW SHORT WAVE AFFECTS
THE CWA SUN-SUN NIGHT...WITH CONSIDERABLE DRYING NOTED FOR MON
BEHIND THIS SYSTEM. MIN TEMPS APPEAR TO BE ON TRACK...SO NO CHANGES
BEING MADE TO TEMPS AT THIS TIME.

AS WE MOVE INTO THE LONG TERM...FOCUS WILL TURN INCREASINGLY TOWARD
A POTENTIAL HURRICANE TO AFFECT THE REGION...WHICH CURRENTLY IS AN
AREA OF HIGHLY DISTURBED WEATHER IN THE TROPICS EAST OF THE LESSER
ANTILLES. GFS/ECMWF SEEM TO BE HONING IN ON A TRACK THAT WILL BRING
THIS TROPICAL SYSTEM ACROSS GA TOWARD THE END OF NEXT WEEK. ALL
INTERESTS WILL NEED TO CLOSELY MONITOR NHC AND LOCAL FORECASTS IN
THE COMING DAYS AS A BETTER CONSENSUS ON THE TRACK AND IMPACTS OF
THIS SYSTEM BECOME APPARENT.

19
&&

.PREV DISCUSSION... /ISSUED 311 PM EDT FRI AUG 19 2011/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MODELS MAINTAIN UPPER RIDGE OVER THE CENTRAL U.S DURING THE
PERIOD...AS AN UPPER TROUGH REMAINS ALONG THE EAST COAST.
NORTHWEST UPPER FLOW CONTINUES ACROSS THE SOUTHEASTERN STATES...
WITH A SERIES OF WEAK IMPULSES PROGGD TO TRACK ACROSS THE AREA
THROUGH THE WEEKEND. MODELS CONTINUE TO SHOW A WEAK FRONT DRIFTING
SOUTHWARD FROM THE OHIO VALLEY...AND WITH THE FRONT APPROACHING
AND SOME WEAK UPPER SUPPORT...SLIGHT CHANCE TO LOW CHANCE POPS
STILL SEEM IN ORDER. OVERALL...THINK WE WILL SEE BEST CHANCES
ACROSS THE NORTH OVER THE WEEKEND WHERE BEST UPPER SUPPORT
EXPECTED. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL LEVELS THROUGH THE
PERIOD. MAV/MET MOS SIMILAR AND WILL STAY CLOSE.

LONG TERM /MONDAY THROUGH FRIDAY/...
LATEST MODEL RUN CONTINUES TO SHOW THE WEAK BOUNDARY PUSHING INTO
OUR AREA MONDAY...THEN MEANDERING SOMEWHERE ACROSS CENTRAL GEORGIA
INTO MIDWEEK. UNSETTLED WEATHER CONTINUING...ESPECIALLY WITH A
TROPICAL SYSTEM POSSIBLY IN OUR FUTURE TOWARD THE WEEKEND. STAY
TUNED.

49
&&

.AVIATION...
00Z UPDATE...
ISOLATED CONVECTION HAS THUS FAR REMAINED AWAY FROM AREA
TERMINALS WITH THE EXCEPTION OF A BRIEF SHRA AT MCN. EXPECT
ACTIVITY TO THE NORTH TO SPREAD CLOSE TO RYY THIS EVENING BEFORE
DISSIPATING. WITH DEWPOINTS MIXING INTO THE UPPER 50S TO AROUND 60
THIS AFTERNOON...PROSPECTS FOR REDUCED VSBYS APPEAR MEAGER AT
BEST. MOISTURE DID INCREASE LATE ACROSS MCN...CSG AND AHN AND FOR
NOW WILL LEAVE MVFR CONDITIONS THERE. WITH SOUTHERLY LOW LEVEL
FLOW DEVELOPING SAT...SHOULD SEE SLIGHT INCREASE TO THE NORTH IN
COVERAGE BUT ONLY CB INCLUSION WARRANTED AT THIS TIME.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CB INCLUSION SAT
HIGH ON REMAINING ELEMENTS

23
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  95  72  93 /  20  20  20  30
ATLANTA         73  93  74  91 /  20  20  20  30
BLAIRSVILLE     65  87  67  87 /  20  20  20  40
CARTERSVILLE    67  93  70  92 /  20  20  20  30
COLUMBUS        73  95  74  94 /  20  20  20  30
GAINESVILLE     71  93  73  91 /  20  20  20  30
MACON           70  96  72  95 /  20  20  20  30
ROME            67  95  70  94 /  20  20  20  40
PEACHTREE CITY  69  93  71  92 /  20  20  20  30
VIDALIA         72  94  74  94 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/23/19
Hazardous weather outlook, Aug 19, 5:00 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI AUG 19 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF THIS EVENING AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THROUGH LATE THIS EVENING.

.SYNOPSIS...
A WEAK SOUTHEAST FLOW AT THE SURFACE WILL CONTINUE TO BRING
ATLANTIC MOISTURE INTO THE REGION. AN UPPER LEVEL DISTURBANCE
OVER THE MID MISSISSIPPI VALLEY WILL MOVE INTO TENNESSEE VALLEY
BRINGING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN.

.DISCUSSION...
WITH DAYTIME HEATING...CAPES WILL CONTINUE IN THE 1000 TO 1500
RANGE. THIS WILL AID IN THUNDERSTORM DEVELOPMENT WHICH WILL
CONTINUE INTO THE EVENING HOURS. WHILE SOME STORMS COULD BE STRONG
WITH GUSTY WINDS AND BRIEF HEAVY RAIN...SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 19, 8:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT FRI AUG 19 2011

GAZ021-032-033-045-200130-
855 PM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SOUTHERN
CHEROKEE...NORTHEASTERN COBB...NORTHERN DEKALB AND NORTHERN AND
CENTRAL FULTON COUNTIES UNTIL 930 PM EDT...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDING FROM WOODSTOCK TO
KENNESAW...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS ACTIVITY. THIS CLUSTER OF
SHOWERS AND THUNDERSTORMS CAUSED WIND DAMAGE ACROSS WHITFIELD AND
WALKER COUNTY EARLIER THIS EVENING.

RESIDENTS IN THE NORTH ATLANTA METROPOLITAN AREA SHOULD BE PREPARED
FOR GUSTY WINDS DURING THE NEXT 30 TO 45 MINUTES. THESE WIND GUSTS
MAY BLOW DOWN WEAK OR SMALL TREES AND BLOW ABOUT LOOSE...UNSECURED
OBJECTS.

&&

LAT...LON 3423 8442 3399 8419 3399 8420 3400 8423
      3398 8426 3397 8426 3396 8428 3391 8425
      3380 8438 3399 8473
TIME...MOT...LOC 0053Z 314DEG 10KT 3406 8451

19
Local storm report, Aug 19, 9:09 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     DALTON                  34.77N 84.97W
08/19/2011                   WHITFIELD          GA   EMERGENCY MNGR

            WHITFIELD COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            TREES DOWNED ONTO 2 HOUSES AND 4 TREES DOWNED ONTO ROADS
            IN DALTON BETWEEN 600 PM AND 845 PM.

0700 PM     TSTM WND DMG     VILLANOW                34.67N 85.11W
08/19/2011                   WALKER             GA   911 CALL CENTER

            WALKER COUNTY 911 RELAYED REPORTS OF 4-5 DOWNED TREES IN
            VILLANOW AND ROCK SPRING.

&&

RGARCIA
Special weather statement, Aug 19, 10:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI AUG 19 2011

GAZ016-200315-
1044 PM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING IN WHITE COUNTY UNTIL 1115 PM EDT...

AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAUTEE...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35
MPH...WHICH MAY BLOW DOWN SOME SMALL OR WEAK TREES AND BLOW ABOUT
LOOSE...LIGHT WEIGHT OBJECTS IN THE AREA.

&&

LAT...LON 3476 8362 3475 8362 3468 8363 3465 8365
      3463 8363 3460 8364 3454 8361 3450 8366
      3450 8371 3460 8381 3478 8366
TIME...MOT...LOC 0243Z 315DEG 7KT 3464 8370

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:55 PM EDTSpecial Weather StatementFFCCobb35 min
Aug 20, 1:38 PM EDTSpecial Weather StatementFFCClayton, Fayette37 min
Aug 20, 1:51 PM EDTSpecial Weather StatementFFCCandler24 min
Aug 20, 2:39 PM EDTSpecial Weather StatementFFCButts, Henry36 min
Aug 20, 3:04 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 20, 3:14 PM EDTSpecial Weather StatementFFCGwinnett31 min
Aug 20, 3:40 PM EDTSpecial Weather StatementFFCCoweta35 min
Aug 20, 3:46 PM EDTSpecial Weather StatementFFCChattahoochee29 min
Aug 20, 4:02 PM EDTSpecial Weather StatementFFCMonroe43 min
Aug 20, 4:09 PM EDTSpecial Weather StatementFFCBaldwin51 min
Aug 20, 4:56 PM EDTSpecial Weather StatementFFCUpson49 min
Aug 20, 6:35 PM EDTSpecial Weather StatementFFCHouston, Pulaski25 min
Aug 20, 7:46 PM EDTSpecial Weather StatementFFCCobb29 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.